Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 3, NWS Omaha, NE

January 16, 201430 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 16, 2014, 5:25 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2014, 5:25 PM CST (23:25 UTC)
Expired
Jan 16, 2014, 10:06 PM CST
In force
5 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS73 KOAX 162325
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CST THU JAN 16 2014

...STILL STRONG BUT SUBSIDING WINDS THIS EVENING.
.NORTHWEST WINDS WILL SLOWLY DECREASE OVER THE REGION THIS
EVENING...BUT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH
CAN BE EXPECTED MUCH OF THIS EVENING.

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-170600-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-140117T0200Z/
/O.NEW.KOAX.WI.Y.0003.140116T2325Z-140117T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD...
MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER...FAIRBURY
525 PM CST THU JAN 16 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING
  BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE
  DECREASING TOWARD AND AFTER MIDNIGHT.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE
  LIKELY BUT THE STRONGER GUSTS WILL BECOME LIGHTER AND MORE
  INFREQUENT.

* IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR
  DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ079-080-090-091-NEZ068-089>093-170600-
/O.CAN.KOAX.WI.Y.0002.000000T0000Z-140117T0200Z/
/O.NEW.KOAX.WI.Y.0003.140117T0200Z-140117T0600Z/
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY...
BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
525 PM CST THU JAN 16 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE EVENING
  BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD CONTINUE
  DECREASING TOWARD AND AFTER MIDNIGHT.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE
  LIKELY BUT THE STRONGER GUSTS WILL BECOME MORE INFREQUENT.

* IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR
  DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
CHERMOK
2 follow-up statements
612 
WWUS73 KOAX 170017
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
617 PM CST THU JAN 16 2014

...STILL STRONG BUT SUBSIDING WINDS THIS EVENING....

.NORTHWEST WINDS WILL SLOWLY DECREASE OVER THE REGION THIS
EVENING...BUT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH CAN
BE EXPECTED MUCH OF THIS EVENING.

IAZ079-080-090-091-NEZ068-089>093-170600-
/O.EXT.KOAX.WI.Y.0003.140117T0017Z-140117T0600Z/
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY...
BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
617 PM CST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE 
  EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD 
  CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH 
  ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME MORE INFREQUENT. 

* IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR 
  DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-170600-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-140117T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD...
MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER...FAIRBURY
617 PM CST THU JAN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...NORTHWEST WINDS WILL REMAIN STRONG MUCH OF THE 
  EVENING BUT LIGHTER THAN EARLIER THIS AFTERNOON. WINDS SHOULD 
  CONTINUE DECREASING TOWARD AND AFTER MIDNIGHT. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH 
  ARE LIKELY BUT THE STRONGER GUSTS WILL BECOME LIGHTER AND MORE 
  INFREQUENT. 

* IMPACTS...DRIVING WILL BE DIFFICULT THIS EVENING. WATCH FOR 
  DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
614 
WWUS73 KOAX 170406
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 PM CST THU JAN 16 2014

...WINDS FINALLY BEGINNING TO SUBSIDE...

.NORTHWEST WINDS WERE AVERAGING 20 TO 30 MPH WITH GUSTS TO 35 MPH
AS OF 10 PM...AND WILL CONTINUE TO GRADUALLY SUBSIDE OVERNIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170515-
/O.CAN.KOAX.WI.Y.0003.000000T0000Z-140117T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1006 PM CST THU JAN 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 35 MPH
THROUGH MIDNIGHT...THEN GRADUALLY SUBSIDE INTO THE 15 TO 25 MPH
RANGE BY SUNRISE. THESE WIND SPEEDS...WHILE GUSTY AT TIMES...WILL
NOT CAUSE WIDESPREAD PROBLEMS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:07 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 16, 3:07 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CST THU JAN 16 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY.

STRONG WINDS THIS EVENING AND SATURDAY PRIMARY CONCERN IN SHORTER
TERM WITH FOCUS AFTER THAT MAINLY ON TEMPERATURES.

EARLY AFTERNOON SATELLITE IMAGERY INDICATED A VORT LOBE PIVOTING
AROUND UPPER LOW DOWN MO RIVER NEAR SUX AT 19Z. THIS LOBE
BROUGHT ENHANCED SNOW SHOWER ACTIVITY...PROVIDED AN ADDITIONAL
WIND BOOST AND USHERED IN A SECONDARY COLD FRONT WITH IT PUSHING
THROUGH OMAHA AREA AROUND 2030Z OR SO. BOOSTED WINDS A BIT
THROUGH 06Z BEHIND THIS SECONDARY COLD FRONT...WHICH WILL MEAN
SOME WIND HEADLINE PROBABLY NEEDED AFTER 02Z. WITH LIKELIHOOD THAT
THE SURGE WILL BE THROUGH FA BY 00Z AND LOSS OF HEATING AT THAT
TIME...WILL PROBABLY OPT TO WAIT UNTIL CLOSER TO 00Z AND THEN
TRANSITION ALL WIND HEADLINE PRODUCTS TO AN ADVISORY THROUGH 06Z.
RADAR RETURNS HAVE DECREASED BEHIND THIS SURGE SO WILL ADJUST
PRECIP WORDING THIS EVENING MORE TOWARD FLURRIES EXCEPT SMALL POPS
FAR ERN FA THROUGH 3Z.

GLANCING BLOW OF COLD AIR THAT WILL SPREAD OVER MUCH OF THE FA
TONIGHT BEGINS ERODING FRIDAY AS ANOTHER WAVE DROPS SE. THIS IS
FOLLOWED BY STRONG WINDS AGAIN SATURDAY AS CLIPPER DEEPENS OVER
UPPER MS VALLEY. MODELS HAVE TRENDED STRONGER EACH OF THE LAST 3
DAYS WITH THIS NEXT CLIPPER AND THUS BOOSTED WINDS FURTHER ON
SATURDAY AND WE WILL LIKELY NEED A WIND ADVISORY BY THEN. WITH
SURFACE RIDGE MOVING OVER THE AREA FRIDAY EVENING WOULD SUSPECT A
QUICK DROP IN TEMPS BEFORE RECOVERING WITH MIXING LATER THAT
NIGHT. LOWERING LOWS FRIDAY NIGHTS LOWS WAS THE MAIN CHANGE
TO TEMPERATURES THROUGH SATURDAY.

SUNDAY STILL LOOKS VERY MILD AS UPPER HEIGHTS RISE OVER PLAINS
FOLLOWED BY A WEAK CLIPPER TO OUR ENE BRINGING A STRONG WRLY
COMPONENT TO LOW LEVEL WINDS. THIS SHOULD PROMOTE GOOD MIXING AND
WITH CROSS SECTIONS POINTING TO DRY UPPER LEVEL RH...MO SUNNY
CONDITIONS SHOULD AID IN MIXING AS WELL. HOWEVER...SOMETIMES HARD
TO FORECAST HOW THICK CIRRUS MAY BECOME SEVERAL DAYS OUT WHICH
COULD KNOCK 3-5 DEGREES OFF. NONETHELESS...FELT WARMER ECMWF WAS
THE WAY TO HANDLE TEMPERATURES. CURRENT GRIDS WILL BE A LITTLE
SHORT OF RECORD HIGHS OF 60 AT OMAHA...65 AT LINCOLN AND 66 AT
NORFOLK

CHERMOK

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

LATEST GFS WAS SHOWING BLOCKING INTENSIFICATION TAKING SHAPE OVER
THE ERN PAC THRU THE EXTENDED PDS...THUS RESULTING IN A RELATIVELY
STAGNANT LARGE SCALE PATTERN OVER THE CONUS WITH A WELL AMPLIFIED
RIDGE SITUATED WEST AND A TROF EAST. FORTUNATELY THOUGH...APPEARS
THAT THE CWA WILL FOR THE MOST PART REMAIN ON THE MILD SIDE OF THE
NW-SE THERMAL AXIS CUTTING ACROSS THE PLAINS. BRUNT OF SIGNIFICANT
CAA IS PROGGED TO FILTER DOWN AND SETTLE IN OVER THE OH/TN VLY.
INITIALLY...EXPECT WELL ABOVE NORM MAX TEMPS MONDAY...THEN AROUND
NORMAL TUESDAY THRU THURSDAY.

ALSO...PCPN CHANCE ARE SLIM TO NONE OVER THE REGION AS NEITHER THE
GFS OR ECM SHOW ANY SIGN OF CLIPPER TYPE SYSTEMS DROPPING INTO THE
LOWER 48.

DEE

&&

.AVIATION...

18Z TAFS FOR KOMA...KLNK...KOFK.

STRONG NW WINDS WILL CONTINUE THROUGH ABOUT 06Z AS GREAT LAKES
SYSTEM WORKS SLOWLY EAST AND HIGH PRESSURE BUILDS INTO THE REGION.
GENERALLY EXPECT VFR CONDITIONS TO PREVAIL WITH A PERIOD OF MVFR
CIGS POSSIBLE AT KOMA 00Z-06Z. SKY COVER SHOULD DECREASE AFTER
06Z WITH MAINLY CLEAR CONDITIONS BY 12Z.

FOBERT
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>067-078-088.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR NEZ068-089>093.

IA...HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR IAZ043-055-056-
     069.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR IAZ079-080-090-091.

&&
Hazardous weather outlook, Jan 16, 5:08 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
508 PM CST THU JAN 16 2014

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-088-171315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-SALINE-JEFFERSON-
508 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...TONIGHT AND FRIDAY

WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH OR MORE WILL
GRADUALLY DECREASE THROUGH MIDNIGHT AND THEN EVEN MORE TOWARD
FRIDAY MORNING. DEPARTING INTENSE LOW PRESSURE OVER THE GREAT
LAKES WILL ALLOW THE WINDS TO DECREASE AS HIGH PRESSURE BUILDS
SOUTH INTO THE PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OF FRIDAY...BUT IF
ANY WIND DAMAGE IS NOTED PLEASE PASS THE REPORT ON TO THE NATIONAL
WEATHER SERVICE.

IAZ079-080-090-091-NEZ068-089>093-171315-
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
508 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 MPH ARE EXPECTED
THIS EVENING BEFORE DECREASING TOWARD AND AFTER MIDNIGHT. DEPARTING
INTENSE LOW PRESSURE OVER THE GREAT LAKES WILL ALLOW THE WINDS TO
DECREASE AS HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

CHERMOK

In the hours before

Local storm report, Jan 16, 3:30 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     NON-TSTM WND DMG WINSIDE                 42.18N 97.17W
01/16/2014                   WAYNE              NE   LAW ENFORCEMENT

            SEMI BLOWN OFF ROADWAY. ANOTHER SEMI BLOWN OFF ROADWAY AT
            158 PM.

&&

VDEWALD
Local storm report, Jan 16, 3:39 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     NON-TSTM WND DMG 2 W COUNCIL BLUFFS      41.24N 95.90W
01/16/2014                   POTTAWATTAMIE      IA   PUBLIC

            STREET LIGHTS BLOWN DOWN NEAR THE AMC THEATER.

0336 PM     NON-TSTM WND DMG 3 WNW LINCOLN           40.84N 96.74W
01/16/2014                   LANCASTER          NE   PUBLIC

            HIGHWAY SIGNS BLOWN DOWN ALONG I80.

&&

VDEWALD
Local storm report, Jan 16, 3:41 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CST THU JAN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     NON-TSTM WND GST 3 ENE AVOCA             41.50N 95.29W
01/16/2014  M63 MPH          POTTAWATTAMIE      IA   MESONET

            MESONET STATION 3 ENE AVOCA /RAVI4/

&&

NWS OMAHA/VALLEY NE
IRIS SYSTEM
Local storm report, Jan 16, 3:45 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     NON-TSTM WND DMG RALSTON                 41.20N 96.04W
01/16/2014                   DOUGLAS            NE   PUBLIC

            VERY LARGE TREE BLOWN ONTO 84TH STREET. LARGE ENOUGH THAT
            CHAIN SAWS WERE NEEDED TO CLEAR IT.

&&

VDEWALD
Local storm report, Jan 16, 3:49 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     NON-TSTM WND DMG 5 SW UNDERWOOD          41.34N 95.74W
01/16/2014                   POTTAWATTAMIE      IA   PUBLIC

            SEMI BLOWN OFF INTERSTATE 80 WESTBOUND AROUND MILE MARKER
            12.

&&

VDEWALD
Local storm report, Jan 16, 5:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     NON-TSTM WND GST CASTANA                 42.07N 95.91W
01/16/2014  M73 MPH          MONONA             IA   CO-OP OBSERVER

&&

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 1:47 PM CSTSpecial Weather StatementOAXCass, Dodge, Douglas, Sarpy, Washington43 min

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.